Texas, 2025

Wildfire in Texas, December 25 to 29, 2025

December 25 to 29, 2025 · NWS AMA · 1 event in 1 county or zone

Record breaking warmth occurred through Christmas week across the combined Panhandles. Temperatures on Christmas Day were in the upper 70s and low to mid 80s across the region.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Record breaking warmth occurred through Christmas week across the combined Panhandles. Temperatures on Christmas Day were in the upper 70s and low to mid 80s across the region. As winds increased across the region and relative humidity values hovered around 20 percent, elevated fire weather conditions were present. A couple of fires occurred during the afternoon, with one becoming harder to contain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 25, 12:07 PM CST, 2 hours 29 minutes earlier. Its key messages:

  • Issued at 1152 AM CST Thu Dec 25 2025 -Above average, with potential for record breaking temperatures, are forecast to continue through Saturday. -A cold front will bring cooler, below normal, temperatures Sunday through early next week. -No significant precipitation is forecast through the next week, which may bring fire weather concerns during the period.
Area forecast discussion, Dec 25, 12:07 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1207 PM CST Thu Dec 25 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1152 AM CST Thu Dec 25 2025

-Above average, with potential for record breaking temperatures,
 are forecast to continue through Saturday.

-A cold front will bring cooler, below normal, temperatures Sunday
 through early next week.

-No significant precipitation is forecast through the next week,
 which may bring fire weather concerns during the period.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 1152 AM CST Thu Dec 25 2025

A warm Christmas is underway for the combined Panhandles with record
highs expected to continue for another day, which should make for
great conditions for those who want to try out their outdoor
gifts. With our records in the lower and mid/upper 70s, we should
easily break those given the continued high pressure pattern(we
have already broken the Amarillo high for the day). The weather
pattern doesn't change much through the short term as much of the
South remains under upper ridging and westerly to southwesterly
winds. This will continue to bring above normal temperatures to
the region through the end of the week and no chance,
unfortunately, for precipitation. Current forecast shows our
climate sites tomorrow nearing records once again but breaking
them is not a guarantee. Nevertheless, it will remain above normal
for the combined Panhandles.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1152 AM CST Thu Dec 25 2025

A pattern change will take place as we head toward the weekend. The
upper ridge will continue to shift to the east, but the area will
remain on the above normal side for temperatures during this time
thanks to southwesterly winds and increased low level temperatures.
While this occurs, a surface low will begin taking shape off the
Rockies. This low looks to move to the east Saturday night into
Sunday. As this occurs, it will drop a cold front through our
region. This will bring temperatures down to much more seasonal
averages, even below in some locations on Sunday. Models continue
to show there could be enough moisture to squeeze out some light
snow or flurries in the northwest to western Panhandles, however I
don't have a lot of confidence in this solution and I definitely
don't have any confidence in any impactful weather.

The surface high will drop south toward the Red River through
Tuesday morning, allowing for conditions to remain below normal for
both highs and lows through Tuesday morning. Southerly flow resumes
and another rough of mid level ridging moves back into the region
for our entrance into 2026. This should bring seasonal weather to
the region Tuesday and trends of above average temperatures for
the end of the year into 2026. At this time, we are not looking at
record breaking temperatures like we have been seeing Christmas
week, but will monitor for any changes to the strength of the
weather pattern. There remains some uncertainty as a wide range of
temperatures exist in the ensembles with some hinting at much
colder weather to continue. Unfortunately, this weather pattern
does remain on the dry side so any warm, windy day could lead to
fire weather concerns. Will also monitor those each day.

&&

.AVIATION...
(18Z TAFS)
Issued at 1152 AM CST Thu Dec 25 2025

VFR conditions will prevail through the forecast period. Southwest
to west winds around 15kts will occur, with some gusts of 25-35kts
possible through 00Z at KAMA and KDHT. Some model guidance shows
these gusts not diminishing until later in the evening, but all
gusts should be diminished by 06Z. West to southwest winds will
once again continue tomorrow as well.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...28
LONG TERM....28
AVIATION...28
Hazardous weather outlook, Dec 25, 12:40 PM CST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1240 PM CST Thu Dec 25 2025

OKZ001>003-TXZ001>020-317-260645-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1240 PM CST Thu Dec 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Elevated fire weather concerns will be present this afternoon
given warm temperatures across the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather concerns will be present through Saturday as
temperatures will be above normal, with some record breaking highs
possible. This, along with any gusty winds and low humidity
values, will raise concerns for fire weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Randall County

When
December 25, 2:36 PM CST to December 29, 4:21 PM CST
Where
Randall County forecast zone
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Around 230pm CST, a fire started to the northeast of Lake Tanglewood in Randall County. This fire started near the Claude Highway and FM 1258 (Pullman Road). It grew to 523 acres. Four homes were threatened; however, no structures were damaged or destroyed. There were no reported injuries, and 13 homes were evacuated as a precaution. Some minor damage occurred to fence posts and a mailbox. The fire started from open burning of trash debris.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298307.